Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 59, NWS State College, PA

July 2, 2014Columbia County, Sullivan County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 2, 2014, 1:14 PM EDT for Columbia County, Sullivan County, Pennsylvania. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2014, 1:14 PM EDT (17:14 UTC)
Expired
Jul 2, 2014, 1:52 PM EDT
In force
38 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Sullivan County, PA

The radar

The Binghamton radar (KBGM), 104 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 1:30 PM EDTTSTM WND DMG3 N Benton, PATREES DOWN ON CAMP LEVINE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 11:14 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1420 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WUUS51 KCTP 021714
SVRCTP
PAC037-113-021815-
/O.NEW.KCTP.SV.W.0059.140702T1714Z-140702T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 PM EDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTH CENTRAL COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 215 PM EDT

* AT 114 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR BIGGERTOWN...AND MOVING EAST
  AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JAMISON CITY...WALLER...RICKETTS GLEN STATE PARK...MUNCY VALLEY...
  CENTRAL AND LAPORTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4135 7629 4132 7631 4125 7632 4119 7654
      4128 7645 4130 7658 4136 7666 4149 7624
TIME...MOT...LOC 1714Z 249DEG 48KT 4130 7654 

$$

JUNG
1 follow-up statement
053 
WWUS51 KCTP 021752
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT WED JUL 2 2014

PAC037-113-021802-
/O.CAN.KCTP.SV.W.0059.000000T0000Z-140702T1815Z/
SULLIVAN PA-COLUMBIA PA-
152 PM EDT WED JUL 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SULLIVAN AND
NORTH CENTRAL COLUMBIA COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4135 7629 4132 7631 4125 7632 4119 7654
      4128 7645 4130 7658 4136 7666 4149 7624
TIME...MOT...LOC 1750Z 249DEG 48KT 4148 7590 

$$

JUNG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 11:25 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 2, 11:25 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1125 AM EDT WED JUL 2 2014

.SYNOPSIS...
SCATTERED THUNDERSTORMS WILL POSE A THREAT FOR DAMAGING WIND GUSTS
AND HAIL THIS AFTERNOON AND EVENING. THE INTERACTION OF A SLOW
MOVING COLD FRONTAL BOUNDARY AND ARTHUR WILL SUPPORT MORE SHOWERS
AND THUNDERSTORMS ON THURSDAY...WITH HEAVY RAIN POSSIBLE MAINLY
OVER EASTERN PORTIONS OF THE KEYSTONE STATE. HOWEVER...MUCH OF THE
REGION WILL NOT BE IMPACTED BY ARTHUR AS IT TRACKS FAR ENOUGH OFF
THE EASTERN SEABOARD. HIGH PRESSURE ACCOMPANIED BY COOLER AND
LESS HUMID CONDITIONS WILL BRING A VERY COMFORTABLE AND DRY 4TH
OF JULY HOLIDAY WEEKEND.

&&

.NEAR TERM /UNTIL 1 PM THIS AFTERNOON/...
UPDATE FOR SEVERE THUNDERSTORM WATCH #384 IN EFFECT UNTIL 7 PM EDT
FOR MUCH OF CENTRAL PA.

PREVIOUS...
ASIDE FROM A FEW SHOWERS MOVG NEWD ALONG/W OF THE ALLEGHENY
FRONT...EXPECT PARTLY TO MOSTLY SUNNY SKIES AND VERY MUGGY
CONDITIONS TO PREVAIL ACRS CENTRAL PA THRU THE REMAINDER OF THE
MORNING. 14Z TEMPS ARE CURRENTLY IN THE MID 80S OVER THE LWR SUSQ
VLY HRB/YORK/LNS METROS.

EARLY MORNING SFC ANALYSIS DEPICTS ILL-DEFINED/WEAK COLD FRONT
EXTENDING FROM NWRN QUE SWWD ACRS LWR MI NEAR DTW INTO THE OZARKS.
THE WEAK COLD FRONT IS PROJECTED TO PUSH SLOWLY SEWD INTO THE
UPPER OH VLY THRU TNGT. BROAD TROUGHING/CYC FLOW ALOFT WILL
PERSIST OVER SERN CANADA AND THE GREAT LAKES REGION...WITH A VERY
WARM AND HUMID...MODERATELY UNSTABLE/UNCAPPED AIRMASS RESIDING
OVER THE CENTRAL APPALACHIANS AND MID ATLANTIC PIEDMONT.

THUNDERSTORMS ARE EXPECTED TO INC IN CVRG AND INTENSITY FROM LATE
MORNING THRU THE AFTN. PER RECENTLY ISSUED MCD #1252...A WW IS
LKLY BY LATE MORNING.

&&

.SHORT TERM /1 PM THIS AFTERNOON THROUGH 6 AM THURSDAY/...
LIKE YESTERDAY...LG SCALE SYNOPTIC FORCING IS GENERALLY WEAK WITH
NEAR NEUTRAL HEIGHT FALLS. HOWEVER...SLIGHTLY BETTER DYNAMICS
SHOULD ARRIVE BY LATER TONIGHT IN ASSOCIATION WITH THE RIGHT
ENTRANCE REGION OF UPPER JET OVER THE ST. LAWRENCE VALLEY.

WITH THE LG SCALE FORCING/HEIGHT FALLS NOT EXPECTED TO PLAY MUCH
OF A FACTOR...MORE IMPORTANT FOCI FOR CONVECTION ARE EXPECTED TO
PREFRONTAL/MESOSCALE IN NATURE...PREDICATED ON COMBO OF WEAK BLYR
CONVERGENCE INVOF OF SFC TROUGH/OUTFLOW BOUNDARIES AND MODERATE
TO HIGH INSTABILITY. VERY RICH LLVL MSTR WITH DEWPOINTS IN THE
UPPER 60S TO LOW 70S AND PWS 1.50-2 INCHES WILL YIELD ML CAPES OF
1000-1500 J/KG OVER THE HIGHER TERRAIN AND 2-3000 J/KG ACRS THE
CNTRL RIDGE/VALLEY AND SUSQ VLY REGIONS.

WHILE MID-LVL LAPSE RATES ARE EXPECTED TO BE WEAK...A WELL-MIXED
SUBCLOUD LAYER AND STEEPER LLVL LAPSE RATES SHOULD SUPPORT
TRANSPORT OF STG-SVR WIND GUSTS TO THE SFC. DESPITE WARM TEMPS
ALOFT...ROBUST BUOYANCY SHOULD SUPPORT SOME VIGOROUS UPDRAFTS
GENERATING HAIL. NEAR UNIDIRECTIONAL DEEP-LYR SHEAR PROFILES WITH
HGT SUGGEST MIXED MULTICELL MODE PERHAPS TRANSITIONING TO BETTER
ORGANIZED SMALL BOWS/LEWPS. OVERALL THE PRIMARY SVR TSTM HAZARDS
WILL BE DMG WIND GUSTS AND LARGE HAIL...WITH HIGH LCL/S A LIMITING
FACTOR IN TORNADO POTENTIAL. SOME SLOWER MOVG/TRAINING BANDS OF
CONVECTION ARE POSSIBLE WHICH COULD RESULT IN SHORT TERM RAINFALL
AMTS OF 1-2+ INCHES...LEADING TO ISOLD RUNOFF/FF ISSUES. THE
LIMITING FACTOR IN FF POTNL WILL BE RELATIVELY HIGH FFG VALUES.
TSTM CVRG AND SVR THREAT SHOULD WANE THIS EVENING WITH BLYR
COOLING AND LOSS OF INSTABILITY.

MDL 8H TEMPS SUPPORT ANOTHER HOT/HUMID DAY...WITH MAXES AS HIGH
AS THE L90S ACROSS THE LOWER SUSQ VALLEY WITH HX VALUES NEAR
100F..JUST SHY OF ADVISORY CRITERIA. MAY ADD MENTION OF HIGH HEAT
INDEX VALUES INTO HWO. HIGH TEMPS ACROSS THE CENTRAL AND NW MTNS
WILL BE IN THE MID TO UPPER 80S. LOW TEMPS EARLY THURSDAY WILL BE
ON THE WARM AND MUGGY SIDE /AND SIMILAR TO THIS MORNING/ WITH
PATCHY FOG/LOW ST.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
A DEEPENING UPPER LVL TROF OVR THE MIDWEST AND STALLED OUT COLD
FRONT ACROSS CENTRAL PA WILL KEEP THE CHC OF SHRA/TSRA IN THE
FCST INTO THU NIGHT /WITH THE MOST NUMEROUS SHOWERS OCCURRING
ACROSS OUR FAR ERN ZONES/.

BASED ON THE ABOVE INFO...AND TROPICAL STORM/POSSIBLE HURRICANE
ARTHUR/ LIFTING NNE JUST OFF THE EAST COAST...WE LEFT SOME
SHOWERS IN EASTERN AREAS FOR FRIDAY. LATER SHIFTS CAN CUT BACK AS
NEEDED.

DESPITE MINOR TIMING DIFFS...MED RANGE GUIDANCE STILL CONSISTENT
IN PUSHING COLD FRONT EAST OF THE REGION LATER FRIDAY WITH HIGH
PRES DELIVERING COOL AND DRY WEATHER IN TIME FOR THE BEGINNING OF
THE 4TH OF JULY WEEKEND.

WENT WITH A DRY FCST FOR NEXT MONDAY AND TUE. SOME SPREAD IN
DIFFERENT MODELS AND MODEL RUNS.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
A SLOW MOVING COLD FRONT WILL PUSH ACROSS CENTRAL PA TODAY
THROUGH THURSDAY...ACCOMPANIED BY A FEW ROUNDS OF SHOWERS AND
LOCALLY STRONG THUNDERSTORMS.

CONDITIONS ACROSS CENTRAL PA AT 12Z ARE PRIMARILY VFR...THOUGH
SOME PATCHY MVFR FOG HAS QUICKLY APPEARED AND DISAPPEARED JUST AS
FAST AROUND SUNRISE IN SOME PLACES. ALSO SOME HAZE MAY LINGER IN
THE LOWER SUSQ THROUGH 14-15Z.

AN OUTFLOW BOUNDARY FROM THE EARLIER TSTMS PROPAGATING SOUTHEAST
MAY KICK OFF ISOLATED SHRA/TSRA BY LATE THIS MORNING IN THE EAST.
MORE NUMEROUS TSTMS CAN BE EXPECTED IN THE AFTERNOON AS A
SHORTWAVE SLIDES THROUGH...PROVIDING ADDITIONAL LIFT TO AN
ALREADY UNSTABLE AIRMASS. SOME OF THESE STORMS COULD BE STRONG AND
BRING LOCALLY DAMAGING WINDS AND LARGE HAIL. AS IS OFTEN THE
CASE...IT/S DIFFICULT TO PINPOINT EXACT TIMING OF IMPACTS AT
SPECIFIC TERMINALS...BUT WILL INCLUDE VCTS FOR FOR MUCH OF THE
AFTERNOON HOURS IN CENTRAL AND EAST AND HONE IN ON DIRECT IMPACTS
AS EVENT APPROACHES USING MESOSCALE MODEL GUIDANCE AND RADAR
TRENDS. CONVECTION MAY CONTINUE INTO THE EVENING IN THE LOWER
SUSQ.

HUMID AIR REMAINS IN PLACE THROUGH THU. POTENTIAL REDUCTIONS IN
FOG/HAZE AGAIN TONIGHT WITH ANOTHER ROUND OF THUNDERSTORM IMPACTS
DURING THE DAY THU.

OUTLOOK...
WED-THU...SLOW MOVING COLD FRONT WILL BRING SCT SHRA/TSRA AND
LOCAL RESTRICTIONS.

FRI-SUN...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT/STEINBUGL
SHORT TERM...LAMBERT/STEINBUGL
LONG TERM...LAMBERT/MARTIN
AVIATION...RXR/STEINBUGL
Hazardous weather outlook, Jul 2, 11:22 AM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1122 AM EDT WED JUL 2 2014

PAZ004>006-010-011-031530-
WARREN-MCKEAN-POTTER-ELK-CAMERON-
1122 AM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056-058-063-
064-031530-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-
CUMBERLAND-ADAMS-
1122 AM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE.

PAZ057-059-065-066-031530-
DAUPHIN-LEBANON-YORK-LANCASTER-
1122 AM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

HEAT INDEX VALUES WILL APPROACH 100 DEGREES ACROSS THE LOWER
SUSQUEHANNA VALLEY. TAKE EXTRA PRECAUTIONS IF WORKING OR SPENDING
TIME OUTSIDE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE.

In the hours before

Special weather statement, Jul 2, 11:34 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1134 AM EDT WED JUL 2 2014

PAZ042-046-053-021600-
SULLIVAN PA-COLUMBIA PA-SOUTHERN LYCOMING PA-
1134 AM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 1134 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAIRDSVILLE...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BIGGERTOWN AND MUNCY VALLEY AROUND 1140 AM EDT.
  WALLER AROUND 1150 AM EDT.
  JAMISON CITY...RICKETTS GLEN STATE PARK...CENTRAL AND FAIRMOUNT
SPGS AROUND 1200 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PICTURE ROCKS...
LAPORTE AND BENTON.

LAT...LON 4132 7631 4122 7632 4114 7664 4115 7665
      4116 7670 4130 7677 4134 7669 4131 7661
      4135 7666 4150 7629 4144 7625
TIME...MOT...LOC 1534Z 246DEG 29KT 4125 7663

JUNG
Special weather statement, Jul 2, 11:56 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1156 AM EDT WED JUL 2 2014

PAZ058-021630-
SCHUYLKILL PA-
1156 AM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 1155 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FRACKVILLE...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...

SHENANDOAH...PORT CARBON AND NEW BOSTON-MOREA AROUND 1200 PM EDT.
MAHANOY CITY...NEW PHILADELPHIA...BRANDONVILLE AND LOCUST LAKE STATE
PARK AROUND 1210 PM EDT. TUSCARORA...GRIER CITY-PARK CREST...DELANO
AND SHEPPTON AROUND 1220 PM EDT.  TAMAQUA...MCADOO AND HOMETOWN
AROUND 1230 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MOUNT CARBON...PALO
ALTO...BROCKTON...MIDDLEPORT...GILBERTON...SHENANDOAH HEIGHTS...
KELAYRES...KASKA...CUMBOLA AND TRENTON.

THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 119 AND 139.

LAT...LON 4072 7581 4065 7628 4079 7633 4081 7630
      4085 7629 4091 7607 4090 7602 4091 7600
      4080 7586 4074 7576
TIME...MOT...LOC 1555Z 253DEG 20KT 4077 7623

JUNG
Special weather statement, Jul 2, 11:57 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1157 AM EDT WED JUL 2 2014

PAZ034>036-021700-
BEDFORD PA-FRANKLIN PA-FULTON PA-
1157 AM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 1156 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
INGLESMITH...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CLEARVILLE AROUND 1200 PM EDT.
  CRYSTAL SPRINGS...NEEDMORE AND LOCUST GROVE AROUND 1210 PM EDT.
  MCCONNELLSBURG...HARRISONVILLE...BIG COVE TANNERY AND SALUVIA
AROUND 1220 PM EDT.
  ST. THOMAS...FORT LOUDON...FORT LITTLETON AND FANNETTSBURG AROUND
1230 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE UPTON...WILLIAMSON AND
WHITETAIL SKI AREA.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 70 BETWEEN MILE MARKERS 147 AND 170.
 THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 159 AND 183...AND
BETWEEN MILE MARKERS 187 AND 188.
 INTERSTATE 81 BETWEEN MILE MARKERS 8 AND 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3981 7867 4012 7805 4010 7792 4006 7787
      4010 7783 3985 7762 3972 7802 3972 7860
TIME...MOT...LOC 1556Z 240DEG 49KT 3978 7840

MARTIN
Special weather statement, Jul 2, 12:14 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1214 PM EDT WED JUL 2 2014

PAZ012-019-026-027-041-045-046-049-021715-
UNION PA-MIFFLIN PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
NORTHERN CLINTON PA-HUNTINGDON PA-NORTHERN LYCOMING PA-
SOUTHERN LYCOMING PA-
1214 PM EDT WED JUL 2 2014

...A BAND OF STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 1211 PM EDT...DOPPLER RADAR INDICATED A BAND OF STRONG
THUNDERSTORMS FROM NEAR JERSEY SHORE...TO JUST SOUTHEAST OF
STATE COLLEGE...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...MONTOURSVILLE...COGAN STATION
AND TROUT RUN AROUND 1220 PM EDT.  LOYALSOCKVILLE AROUND 1230 PM
EDT.  BARBOURS AROUND 1240 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LITTLE LEAGUE WORLD
SERIES COMPLEX...LOCK HAVEN UNIVERSITY...SOUTH WILLIAMSPORT...
HOWARD...OVAL...SALLADASBURG...SNYDERTOWN...LOGANTON...GARDEN VIEW
AND MCCALL DAM STATE PARK.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 80 BETWEEN MILE MARKERS 157 AND 207.
 INTERSTATE 99 BETWEEN MILE MARKERS 75 AND 85.
 INTERSTATE 180 BETWEEN MILE MARKERS 15 AND 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4159 7681 4118 7679 4115 7689 4109 7688
      4051 7798 4103 7776 4109 7763 4111 7766
      4111 7770 4155 7698 4160 7687
TIME...MOT...LOC 1611Z 240DEG 49KT 4124 7720

MARTIN
Special weather statement, Jul 2, 12:30 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1230 PM EDT WED JUL 2 2014

PAZ058-021715-
SCHUYLKILL PA-
1230 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 1226 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ALTAMONT...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
   NEW BOSTON-MOREA AROUND 1230 PM EDT.
   MAHANOY CITY AND BRANDONVILLE AROUND 1240 PM EDT.
   TUSCARORA...ONEIDA...AND SHEPPTON AROUND 1250 PM EDT.
   DELANO AROUND 100 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GILBERTON...SHENANDOAH
HEIGHTS...KELAYRES...TRENTON...PARK PLACE...AND RINGTOWN.

THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 121 AND 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO ISOLATED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4073 7628 4080 7631 4084 7626 4093 7611
      4090 7605 4091 7600 4079 7585
TIME...MOT...LOC 1626Z 243DEG 13KT 4080 7620

JUNG
Special weather statement, Jul 2, 1:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 PM EDT WED JUL 2 2014

PAZ036-021815-
FRANKLIN PA-
114 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 114 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MERCERSBURG...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GREENCASTLE AND MARION AROUND 120 PM EDT.
  MONT ALTO AROUND 130 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WILLIAMSON...WHITETAIL
SKI AREA...QUINCY...UPTON...PENN STATE MONT ALTO AND STATE LINE.

THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 1 AND 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3973 7809 3987 7797 3989 7753 3989 7747
      3988 7746 3972 7748
TIME...MOT...LOC 1714Z 240DEG 49KT 3981 7786

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 11:05 PM EDTSpecial Weather StatementCTPWarren55 min
Jul 2, 12:00 AM EDTSpecial Weather StatementCTPWarren75 min
Jul 2, 12:30 AM EDTSevere Thunderstorm WarningCTPWarren60 min
Jul 2, 1:26 AM EDTFlash Flood WarningCTPWarren3 hr
Jul 2, 1:59 AM EDTSpecial Weather StatementCTPMcKean76 min
Jul 2, 3:13 AM EDTSpecial Weather StatementCTPWarren62 min
Jul 2, 11:22 AM EDTSpecial Weather StatementCTPSchuylkill23 min
Jul 2, 11:34 AM EDTSpecial Weather StatementCTPSullivan26 min
Jul 2, 11:56 AM EDTSpecial Weather StatementCTPSchuylkill34 min
Jul 2, 11:57 AM EDTSpecial Weather StatementCTPFranklin, Fulton63 min
Jul 2, 12:14 PM EDTSpecial Weather StatementCTPLycoming61 min
Jul 2, 12:30 PM EDTSpecial Weather StatementCTPSchuylkill45 min
Jul 2, 12:36 PM EDTSevere Thunderstorm WarningCTPLycoming, Montour, Northumberland, Union54 min
Jul 2, 1:01 PM EDTTornado WarningCTPLycoming29 min
Jul 2, 1:14 PM EDTSpecial Weather StatementCTPFranklin61 min
Jul 2, 1:24 PM EDTSpecial Weather StatementCTPLebanon51 min
Jul 2, 1:35 PM EDTSevere Thunderstorm WarningCTPLebanon25 min
Jul 2, 1:56 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon49 min
Jul 2, 2:35 PM EDTSpecial Weather StatementCTPSchuylkill40 min
Jul 2, 3:17 PM EDTSpecial Weather StatementCTPSchuylkill28 min
Jul 2, 3:44 PM EDTSpecial Weather StatementCTPLebanon46 min
Jul 2, 4:42 PM EDTSevere Thunderstorm WarningCTPLancaster63 min
Jul 2, 5:25 PM EDTSpecial Weather StatementCTPLancaster35 min
Jul 2, 6:34 PM EDTAreal Flood AdvisoryCTPLancaster116 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.